Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Drugs Normal Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Side Effects

...medications (ARVs) have some side effects.In general, higher amounts of drugs cause more side effects. Ifyou are smaller than average, you might experience more side effects.Also, if your body processes drugs more slowly than normal, youcould have higher blood levels and maybe more side effects. Some side effects become worse if the drug is taken on an empty stomach. Others may increase if the drug is taken with fatty food or drink such as...
Ask the Experts

Side effects from TB drugs and ARV's??

Hello, Thanks a lot for taking your time to answer our questions.I have a brother who is HIV+ in Africa and is takign ARV's. Recently he was diagnised with TB. He was admitted in hospital for 14 days. He is currently at home taking both TB drugs and...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...sources:1) HIV can cause neuropathy (nerve damage) that often causes numbness or burning in the feet/hands/legs. Certain anti-HIV medications may also cause this effect, however the short time your brother has been on meds makes this less... Read more »

Anti-Seizure Medication and HIV

Thank you for being there for me. I was diagnosed with HIV a year ago and my numbers have been decent. They are as follows:July 2008: CD4/499, Viral Load/52900Sept 2008: CD4/497, Viral Load/42000Mar 2009: CD4/449, Viral Load/67900Up till now, I...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Assuming that no other ongoing illnesses or immunizations occurred, it appears that the drug could be the source of these changes. The mechanism of action of lamotrigine is not known. Given that skin rashes and other allergic/immunologic type... Read more »

No side effects from meds since danactive

I've been drinking a bottle of danactive every morning with my meds and it's taken away all side effects. What's in it that's making that huge relief?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...get some relief from a diet including more natural forms of bacteria that are in many forms of yogurt such as DanActive. Much normal gut function depends on a proper balance of normal bacteria which can do much to digest foods and keep out more... Read more »

Drug Side Effects

I take three HIV medications 3 each morning and 3 each night. The drugs are Atazanavir 200mg Sulfate, Zidovudine 300mg and Abacavir 300mg. Each time I take the meds within an hour I usually get pressure in my eyes, a flushed feeling in my face and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The symptoms you describe sounds like it may be related to one of your HIV medications but may fall in the category of annoying but not threatening side effects. Your HIV specialist should be made aware of what you Read more »
Articles
AIDS InfoNet

Older People and HIV

...themselves from HIV transmission. Older people have to deal with other health issues. These can complicate the selection of anti-HIV medications. They can also be confused with some of the side effects of HIV drugs. HIV drugs seem to work as... Read more »
The Well Project

Women, Depression and HIV/AIDS

...regularly and are more likely to progress quickly to AIDS. Starting HIV treatment and adhering to HIV medications (taking your HIV drugs correctly) are less likely in chronically-depressed HIV-positive women. If you are experiencing symptoms... Read more »
The Well Project

Understanding HIV-Related Lab Tests I: Complete Blood Count and Blood Chemistry

...the following areas: Immune System Status How HIV is affecting your immune system If you need to start or switch HIV drugs Example of lab test: CD4 cell test (see sheet called Understanding CD4 Cells and CD4 Cell Tests ) HIV... Read more »
AIDS InfoNet

Hepatitis C and HIV

...with both viruses. HIV increases liver damage from hep C. Coinfected people are more likely to have liver problems from anti-HIV drugs, but your health care provider can choose drugs that easier on the liver. People with both infections... Read more »
Connect With Others

Drug Holidays may be over for HIV patients.

Posted by sunkyst, 3 Replies
Good article on a new study about HIV drug holidays. http://abcnews.go.com/Health/ReproductiveHealth/story?id=2687714&page=1&CMP=OTC-RSSFeeds0312 Read more »

Please Help - Looking for advice from experience

Posted by Newbie, 6 Replies
...hanging over me. I have become cynical about what the doctors are telling me...they say it is now manageable and i have a near to normal life expectancy. But i dont believe them..i feel like their just telling me that to make me feel better. I... Read more »

can you live a normal life without meds if ur HIV+

Posted by Anonymous, 4 Replies
...can you live a normal life without medicines if your HIV+??? How long can live without these medicines? Read more »

Low bone mineral density a risk

Posted by ravi
...weight was uncommon, and even amongst HIV-positive women, only a third were categorised as having a weight that was lean-to-normal. Both hip (p = 0.01) and lumbar spine (p = 0.04) bone mineral density was reduced in women with HIV compared to... Read more »